Flash Flood, Clark
- When
- June 15, 7:15 PM CST
- Where
- Clark County, Gurdon
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.051, -93.176 (the zone’s center; the record gives no point)
Street flooding occurred in Gurdon, with a portion of Highway 53 under water as well.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Street flooding occurred in Gurdon, with a portion of Highway 53 under water as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 15, 2:40 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 340 PM CDT SUN JUN 15 2003 LOCAL RADARS INDICATE WIDELY SCATTERED/SCATTERED CONVECTION HAS DEVELOPED AGAIN ACROSS THE CWA. EXPECT SOME DECREASE IN COVERAGE WITH THE LOSS OF SOLAR HEATING. UPPER LOW OVER THE AREA WILL CONTINUE TO AFFECT THE REGION THROUGH THE SHORT TERM PERIODS...AND WILL PROMOTE CONTINUED UNSETTLED CONDITIONS. EXPECT THE MOST WIDESPREAD CONVECTION TO OCCUR ACROSS THE SOUTH...IN A REGION WITH ENHANCED LOW LEVEL SUPPORT FOR CONVECTION. A WEAK BOUNDARY WILL APPROACH THE REGION FOR WED/THU...AND MAY PROVIDE AN ADDITIONAL FOCUS FOR CONVECTIVE INITIATION. MEDIUM RANGE ENSEMBLES FAVOR DRY CONDITIONS AND A WARMING TREND FOR LATE WEEK. HRO 64 83 63 84 / 20 20 20 20 LIT 66 85 65 86 / 30 30 20 20 HOT 67 86 65 86 / 30 30 20 20 PBF 68 86 67 86 / 30 30 20 20 .LZK... 55
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT ACROSS CENTRAL ARKANSAS WILL VERY SLOWLY MOVE TO THE SOUTHEAST. THE FRONT WILL NOT EXIT THE STATE UNTIL MONDAY MORNING. ALONG AND AHEAD OF THE FRONT WILL BE THE MAIN FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT. ISOLATED STRONG STORMS ARE POSSIBLE AND A FEW STORMS COULD BRIEFLY BECOME SEVERE WITH LARGE HAIL OR STRONG WINDS...BUT CONDITIONS ARE NOT FAVORABLE FOR ORGANIZED OR LONG LASTING SEVERE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FRONTAL SYSTEM WILL REMAIN IN THE AREA FOR SEVERAL DAYS WITH OCCASIONAL LOW PRESSURE SYSTEMS MOVING ALONG IT. YET ANOTHER COLD FRONT MOVES INTO ARKANSAS FROM THE NORTH ON FRIDAY. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. SIGNIFICANT SEVERE WEATHER LOOKS UNLIKELY AT THIS TIME BUT ISOLATED BRIEF SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY IN THE LATE AFTERNOON AND EARLY EVENING. THERE IS A BETTER CHANCE OF HEAVY RAINFALL AND A POTENTIAL FOR FLOODING IF AN AREA OF THUNDERSTORMS CAN DEVELOP AND SHOW LITTLE MOVEMENT OR SEVERAL STORMS MOVE OVER THE SAME AREAS IN A PERIOD OF SEVERAL HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 51
The Little Rock radar (KLZK), 121 km away, was scanning. The volume nearest the first event began at 01:14 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362782.